Alert archive / Alabama / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Mobile, AL

February 23, 2014

NWS Mobile, AL issued this flash flood watch at Feb 23, 2014, 7:07 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2014, 7:07 AM CST (13:07 UTC)
Expired
Feb 23, 2014, 4:00 PM CST
In force
9 hr
Issued by
NWS Mobile, AL
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WGUS64 KMOB 231307
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
707 AM CST SUN FEB 23 2014

...FLASH FLOOD WATCH IN EFFECT FOR THE COASTAL ZONES OF SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 4 PM THIS
AFTERNOON...

.A WARM FRONT POSITIONED NEAR THE COAST HAS BEEN THE FOCUS FOR THE
PASSAGE OF PERIODS OF SHOWERS AND FEW THUNDERSTORMS SINCE MIDNIGHT
FROM DAUPHIN ISLAND...EASTWARD TO GULF SHORES TO DESTIN. LATEST
OBSERVATIONS INDICATE...THE HEAVIEST RAINS HAVE FALLEN NEAR ORANGE
BEACH...TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL MODERATE TO
LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY TRACK EAST
ACROSS THESE AREAS...INCREASING THE POTENTIAL FOR FLASH FLOODING
TODAY.

ALZ063-064-FLZ002-004-006-231900-
/O.NEW.KMOB.FF.A.0001.140223T1307Z-140223T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE...
MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
707 AM CST SUN FEB 23 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND 
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHWEST ALABAMA...LOWER BALDWIN AND LOWER MOBILE. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA AND 
  COASTAL SANTA ROSA. 

* UNTIL 4 PM CST THIS AFTERNOON

* LATEST OBSERVATIONS INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN OVER
  SEVERAL AREAS FROM NEAR ORANGE BEACH TO GULF BREEZE AND NAVARRE
  BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM
  FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...ADDING 2 TO 4
  ADDITIONAL INCHES OF RAIN OVER GROUND SOAKED AREAS. THIS WILL
  INCREASE THE POTENTIAL FOR FLASH FLOODING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
836 
WGUS64 KMOB 232007
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CST SUN FEB 23 2014

...FLASH FLOOD WATCH IN EFFECT FOR THE COASTAL ZONES OF SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 4 PM THIS
AFTERNOON...

.A WARM FRONT POSITIONED NEAR THE COAST HAS BEEN THE FOCUS FOR
THE PASSAGE OF PERIODS OF SHOWERS AND FEW THUNDERSTORMS SINCE
MIDNIGHT FROM DAUPHIN ISLAND...EASTWARD TO GULF SHORES TO DESTIN.
LATEST OBSERVATIONS INDICATE...THE HEAVIEST RAINS HAVE FALLEN
NEAR ORANGE BEACH...TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL
MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY
TRACK EAST ACROSS THESE AREAS...INCREASING THE POTENTIAL FOR
FLASH FLOODING TODAY.

ALZ063-064-FLZ002-004-006-232200-
/O.CON.KMOB.FF.A.0001.000000T0000Z-140223T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE...
MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
207 PM CST SUN FEB 23 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER 
  BALDWIN AND LOWER MOBILE. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA AND COASTAL SANTA ROSA. 

* UNTIL 4 PM CST THIS AFTERNOON

* LATEST OBSERVATIONS INDICATE 2 TO 4 INCHES OF RAIN HAS FALLEN OVER
  SEVERAL AREAS FROM NEAR ORANGE BEACH TO GULF BREEZE AND NAVARRE
  BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM
  FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...ADDING 1 TO 2 ADDITIONAL
  INCHES OF RAIN OVER GROUND SOAKED AREAS. THIS WILL INCREASE THE
  POTENTIAL FOR FLASH FLOODING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
669 
WGUS64 KMOB 232159
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CST SUN FEB 23 2014

...THE FLASH FLOOD WATCH FOR COASTAL AREAS WILL BE ALLOWED TO EXPIRE...

.THE HEAVIEST RAIN HAS SHIFTED SOUTH OF THE COAST DURING THE
AFTERNOON HOURS. 

ALZ063-064-FLZ002-004-006-232300-
/O.EXP.KMOB.FF.A.0001.000000T0000Z-140223T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE...
MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
359 PM CST SUN FEB 23 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Feb 23, 4:24 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 23, 4:24 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CST SUN FEB 23 2014

.SHORT TERM (TODAY AND TONIGHT)...UPPER LEVEL WEST SOUTHWEST FLOW IS
IN PLACE ACROSS THE SOUTHERN STATES AS A BROAD UPPER LEVEL TROF
EXTENDS ACROSS THE EASTERN HALF OF THE US. WITHIN THE HIGH LEVEL
FLOW...A STRONG UPPER LEVEL JET STREAK CONTAINING WINDS FROM 100 TO
120 KTS EXTENDS FROM THE VIRGINIAS BACK INTO THE SOUTHERN PLAINS. AT
THE SURFACE...A WEAK EAST TO WEST WARM FRONTAL BOUNDARY WAS DRAPED
FROM THE NORTHERN FLORIDA PANHANDLE...WESTWARD INTO SOUTHERN
LOUISIANA. RICH LOW LEVEL GULF MOISTURE WAS INTERSECTING THIS
BOUNDARY AND COUPLE THIS WITH ENHANCED SURFACE CONVERGENCE WITHIN THE
SURFACE BOUNDARY AIDED BY UPPER LEVEL SUPPORT WITHIN THE FAVORED
RIGHT REAR QUADRANT OF THE HIGH LEVEL JET TO THE NORTH...SETS THE
STAGE FOR CATEGORICAL PROBABILITIES OF PRECIPITATION TODAY. RADAR
DATA HAS SHOWN A MARKED INCREASE IN LIGHTNING ACTIVITY/AND STORMS
SINCE 2 AM WITHIN AN AREA OF INSTABILITY ACROSS THE CENTRAL GULF
COAST WHERE MID LEVEL LAPSE RATES RANGE FROM 7 TO 8 DEGREES C/KM.
THERE MAY BE INSTANCES OF SMALL HAIL IN SOME OF THE STRONGER STORM
CLUSTERS. HAVE ALSO MENTIONED HEAVY RAINS. THERE HAS BEEN SPREAD
AMONGST THE PHYSICAL SOLUTIONS OF THE GLOBAL MODELS AND THE HIGHER
RESOLUTION MESOSCALE MODELS ON THE PLACEMENT OF THE HEAVY RAINS
THROUGH THE DAY. ALSO...STORM TOTAL QPF THROUGH 6 PM THIS EVENING IS
GENERALLY 1 TO 2 INCHES OVER THE SOUTHERN HALF OF THE FORECAST AREA.
LOCALLY HIGHER AMOUNTS QUITE POSSIBLE IN THOSE AREAS THAT SEE
REPEATED MOTION OF STRONGER STORMS OVER THE SAME AREAS. AT THIS
TIME...GIVEN SPREAD AND ONE HOUR FLASH FLOOD GUIDANCE BEING 2 TO 3
INCHES...WILL CONTINUE TO MONITOR RADAR TRENDS FOR FLASH FLOOD WATCH
CONSIDERATION.

A DECREASE IN RAIN COVERAGE FORECAST BY LATER IN THE AFTERNOON AND
CONTINUING INTO THE EVENING AS A COLD FRONT SINKS SOUTHWARD ACROSS
THE GULF COAST. HAVE OPTED TO LEAN CLOSER TO THE COOLER MET NUMBERS
FOR TODAY'S HIGH TEMPERATURES GIVEN CLOUDS AND RAINS. FOR
TONIGHT...WHEN CONSIDERING RAINS THAT FALL TODAY...ENOUGH GROUND
BASED MOISTURE SUPPORTS MENTIONING PATCHY TO AREAS OF FOG FOR
TONIGHT. NIGHTTIME LOWS MILD. /10

&&

(MONDAY THROUGH TUESDAY)...THE GFS AND EURO BOTH INDICATE A FAIRLY
UNDISTURBED AND STABLE ZONAL FLOW PERSISTS OVER THE REGION THROUGH
TUESDAY...BUT AS BAROCLINIC INSTABILITY BEGINS TO ACT...WE WILL SEE
INCREASING EMBEDDED PERTURBATIONS MOVING ACROSS THE AREA WILE ALSO
SEEING A DEEPENING WAVENUMBER 5 PATTERN SETTING UP OVER THE EASTERN
THIRD OF THE COUNTRY TUESDAY. EACH MODEL OUTPUT IS PRETTY CLOSELY
PHASED ON THE SEQUENCE OF EVENTS AS DESCRIBED. HOWEVER THE SURFACE
FEATURES DEPICTED BY THE EURO ARE MUCH MORE EASILY IDENTIFIED AS A
WEAK QUASISTATIONARY FRONT INDICATING A UPTICK IN RAIN CHANCES THEN.
THE COLD FRONT WILL EASE SOUTH INTO THE NORTHERN GULF OVERNIGHT.
INSTABILITY IS UP-TICKED SOMEWHAT ON TUESDAY BUT STILL LIMITED. WILL
HAVE CHANCE POPS FOR MUCH OF THE AREA MONDAY NIGHT OVERNIGHT INTO
TUESDAY...THEN SLIGHT CHANCE POPS FOR THE OVERNIGHT HOURS. LI IS
LIMITED TO GREATER THAN -1 OR -2 SO WE MAY HEAR A FEW RUMBLES ALOFT.

/77

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...STARTING IT ALL
OFF...WE HAVE A POWERFUL DEEPENING TROUGH WHICH WILL SWEEP ACROSS
MANITOBA AND WESTERN ONTARIO INTO THE WESTERN GREAT LAKES REGION. IT
WILL DIG SOUTHWARD ACROSS THE PLAINS LATE TUESDAY AND LEADS TO
AMPLIFICATION OF A PROGRESSIVE LONGWAVE TROUGH WHICH WILL DOMINATE
THE INTERIOR EASTERN STATES LATE TUESDAY NIGHT OR EARLY WEDNESDAY.
500 MB HEIGHT RISES WILL DYNAMICALLY BUILD UP A LARGE SURFACE HIGH
EXTENDING FROM THE NORTHERN PLAINS AND INTO THE REGION...EVENTUALLY
PUSHING THE STALLED FRONT FURTHER OFFSHORE TUESDAY NIGHT.
STRENGTHENING DEEP LAYER FORCING IS SEEN IN THE FLOW...SUPPORTING
CHANCE POPS TUESDAY NIGHT.

USED A BLEND OF THE EURO AND MEX MOS TO ESTABLISH THE RAIN PROSPECTS
IN THE EXTENDED DOMAIN. THE LONGWAVE TROUGH MOVES OFF INTO THE
ATLANTIC ON WEDNESDAY RETURNING THE AREA TO A ZONAL FLOW WITH
ANOTHER SERIES OF PROGRESSIVELY STRONGER EMBEDDED DISTURBANCES. THE
SURFACE HIGH CONTINUES TO BUILD INTO THE REGION THROUGH
THURSDAY...THEN A SURFACE LOW DEVELOPS OVER EASTERN TEXAS IN
RESPONSE TO THE STRONGER PERTURBATIONS AND ADVANCES EASTWARD ACROSS
THE NORTHERN GULF ON THE STALLED FRONT. THE STRONGEST OF THESE THE
GFS HAS MANIFEST AS A SHORT WAVELENGTH TROUGH MOVING ACROSS THE AREA
FRIDAY NIGHT. THE EURO DID NOT SHOW SUCH A SIGNAL...BUT BOTH MODELS
HAVE CALCULATED A SURFACE LOW MOVING THROUGH THE SOUTH CENTRAL PART
OF MISSISSIPPI AND ALABAMA INDICATING A WARM SECTOR EPISODE LATE
FRIDAY OR FRIDAY EVENING. THE GFS IS MOVING THE FEATURE 6 OR SO
HOURS BEHIND THE EURO.

WILL HAVE SMALL POPS OVER THE SOUTHERN PORTION OF THE AREA ON
WEDNESDAY THEN DRY WEDNESDAY NIGHT AND THURSDAY MORNING.  MAY SEE
ISOLATED SHOWERS THURSDAY AFTERNOON OVER THE SOUTHERN PORTION OF THE
AREA.  SLIGHT CHANCE TO CHANCE POPS FOLLOW BY FRIDAY...THEN WILL
HAVE CHANCE POPS FOR FRIDAY NIGHT AS THE SURFACE LOW MOVES ACROSS
THE AREA. SIGNALS INDICATE A STRONG SYSTEM MOVING THROUGH...AND
SHOULD THIS BE INDICATED IN LATER GUIDANCE...HIGHER POPS WILL LIKELY
BE POSTED FOR THIS PERIOD. THEREAFTER...LONG WAVE RIDGING ADVANCES
ACROSS THE PLAINS AND BUILDS INTO THE REGION ON SATURDAY AS THE
SURFACE LOW EXITS TO THE EAST. HAVE KEPT SLIGHT CHANCE POPS FOR THE
EASTERN PORTION OF THE AREA ON SATURDAY.

&&

.AVIATION [23.12Z TAF ISSUANCE]...LIFR TO IFR CIGS AND REDUCED VSBY
LIKELY TODAY AS PERIODS OF SHRA/TSRA MOVE EAST NORTHEAST ACROSS LOCAL
TERMINALS. SOME OF THE RAINS LOCALLY HEAVY. BRIEF...STRONG VARIABLE
WIND GUSTS IN AND NEAR CONVECTION. /10

&&

.MARINE...A WARM FRONT NEAR THE COAST TODAY WILL BE THE SOURCE FOR
PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE RAINS WILL BE
LOCALLY HEAVY ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES
AND LOCALLY HIGHER WAVES AND SEAS IN ANY OF THE STRONGER STORMS. A COLD
FRONT MOVES ACROSS THE MARINE AREA MONDAY MORNING...QUICKLY WEAKENING
MONDAY AFTERNOON. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS
THE MARINE AREA ON WEDNESDAY WITH MODERATE TO STRONG NORTHERLY FLOW
AND BUILDING SEAS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  57  69  54  68 /  90  20  20  20  50
PENSACOLA   66  57  68  57  67 /  90  30  20  20  50
DESTIN      66  59  68  57  66 /  80  40  30  20  50
EVERGREEN   64  54  70  50  67 /  80  20  10  20  50
WAYNESBORO  69  51  65  49  63 /  80  20  10  10  50
CAMDEN      67  50  68  48  63 /  50  10  10  20  50
CRESTVIEW   67  58  71  54  69 /  80  30  20  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 23, 5:57 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CST SUN FEB 23 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
557 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT DRAPED ACROSS THE GULF COAST TODAY COMBINES WITH DEEPER
GULF MOISTURE AND PASSING UPPER LEVEL DISTURBANCES...SUPPORTING
PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE STORMS WILL BE
EFFICIENT HEAVY RAINFALL PRODUCERS. LATEST OBSERVATIONS ALONG WITH
FORECASTS TODAY...SUGGEST THE HEAVIER RAINS WILL BE CONFINED ALONG
THE SOUTHERN HALF OF THE FORECAST AREA NEAR THE WARM FRONT. LOCALIZED
FLOODING OF POORLY DRAINED AND LOWER LYING AREAS ARE LIKELY IN THOSE
AREAS THAT SEE STORMS MOVE REPEATEDLY OVER THE SAME AREAS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL ALSO POSSIBLE IN ANY
OF THE STRONGER STORM CLUSTERS. THE RISK OF SEVERE WEATHER IS LOW AND
MAY OCCUR ON AN ISOLATED BASIS.

CONSIDERING THE RAINFALL THAT OCCURS TODAY...PATCHY TO AREAS OF FOG
FORMATION IS FORECAST TONIGHT. VISIBILITY LIKELY TO LOWER TO LESS
THAN A MILE IN ANY OVERNIGHT DENSE FOG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONTAL PASSAGE ON WEDNESDAY BRINGS THE POTENTIAL OF
FREEZING LOW TEMPERATURES THURSDAY MORNING OVER THE INTERIOR.

BY THE CLOSE OF THE WEEK...A LOW PRESSURE SYSTEM SWINGING EAST ACROSS
THE LOWER MISSISSIPPI RIVER DELTA MAY BRING THE POTENTIAL OF SEVERE
THUNDERSTORMS LATE FRIDAY. THIS WILL BE HIGHLY DEPENDENT ON THE LOW
TRACK...PLACEMENT OF THE STRONGER LOW LEVEL WINDS AND INSTABILITY
AHEAD OF THIS FEATURE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-241200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
557 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT DRAPED ACROSS THE GULF COAST TODAY COMBINES WITH DEEPER
GULF MOISTURE AND PASSING UPPER LEVEL DISTURBANCES...SUPPORTING
PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE MARINE STORMS
WILL BE EFFICIENT HEAVY RAINFALL PRODUCERS. LATEST OBSERVATIONS ALONG
WITH FORECASTS TODAY...SUGGEST THE HEAVIER RAINS WILL BE CONFINED
OVER BAYS...SOUNDS AND NEAR SHORE WATERS IN THE NEAR TERM. FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND SMALL HAIL ALSO POSSIBLE IN ANY OF
THE STRONGER STORM CLUSTERS. SOUTH OF THE WARM FRONT...STORMS LIKELY
TO BRING LOCALLY HIGHER WAVES...SEAS AND WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PASSAGE OF A STRONG COLD FRONT ON WEDNESDAY BRINGS A MODERATE TO
STRONG OFFSHORE FLOW AND BUILDING SEAS.

In the hours before

Special weather statement, Feb 23, 4:14 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 AM CST SUN FEB 23 2014

ALZ064-FLZ002-231045-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-
414 AM CST SUN FEB 23 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 445 AM CST...

AT 413 AM CST...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
DAUPHIN ISLAND...OR 6 MILES SOUTHEAST OF EAST END OF DAUPHIN...AND
MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERDIDO BEACH...      ORANGE BEACH...       GULF SHORES...
  WEST PENSACOLA...     WARRINGTON...         PENSACOLA...
  MYRTLE GROVE...       GOULDING...           ENSLEY...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 5 AND 12.

THE PRIMARY THREATS FROM THIS STORM IS FREQUENT LIGHTNING AND
POTENTIAL OF SMALL HAIL. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:28 AM CSTAreal Flood AdvisoryMOBBaldwin2 hr
Feb 23, 4:56 AM CSTAreal Flood AdvisoryMOBBaldwin2 hr
Feb 23, 12:25 PM CSTSpecial Marine WarningMOB95 min

Nearby

Flash Flood Watches in Alabama, 2014Flash Flood Watches in Florida, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.